MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45881
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
A distributor reported that this bio-stable picc would not flush during preparation for a procedure and it was determined that the valve was not functioning.The picc was removed and the procedure was completed using another same device.The patient did not experience any adverse effects or harm as a result of this incident.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one sl bioflo picc.As received, the catheter was returned untrimmed and appeared unused.The valve was visualized microscopically.The slit in the gasket of the valve was closed and centered.There were no kinks, compressions or other damage noted to the returned catheter.During the disinfection process, the catheter was unable to be flushed.A guidewire was inserted and was able to pass freely through the valve slit but then stopped at the tip of the valve body.The part was sectioned at the valve tip and there was adhesive occluding the tip of the barb.The customer's complaint description of inability to flush the catheter is confirmed.The valve barb was occluded with adhesive.The root cause is incorrect placement of adhesive or excessive adhesive applied to the valve while bonding into the catheter oversleeve.This is the only reported complaint of this failure mode (valve barb occluded with bonding agent) for the bioflo picc product family in the past 15 months, as such, this is deemed to be an isolated incident.The reported packaging lot (5557522) for item number h965458810 had component item number 46700117 (lots 5539938 and 5551349) packaged in it.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).
 
Additional Manufacturer Narrative
Additional information provided by the user stated the event occured during the picc placement procedure and the picc had not been indwelling as originally reported.As the picc did not require removal and replacement in a follow up procedure post indwelling, this event no longer meets the criteria of a reportable event.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).
 
Event or Problem Description
Additional information provided by the user stated the event occured during the picc placement procedure and the picc had not been indwelling as originally reported.As the picc did not require removal and replacement in a follow up procedure post indwelling, this event no longer meets the criteria of a reportable event.

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
MDR Report Key10184367
Report Number1317056-2020-00108
Device Sequence Number16370935
Product Code LJS
UDI-Device IdentifierH965458810
UDI-PublicH965458810
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number45881
Device Catalogue Number45881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer06/08/2020
06/08/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/28/2020
08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1